MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHOICE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION CHOICE; WIRE, GUIDE, CATHETER
Model Number 1960
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 05/12/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
E1 initial reporter facility name: (b)(6).B2 date of death: earliest possible date of death was used.Exact date remains unknown.
 
Event or Problem Description
It was reported that the device detached and the patient died.The patient presented with coronary artery disease.During percutaneous intervention, a 182cm choice guidewire was advanced and the tip of the guidewire broke off in the circumflex artery.Instead of removing the 6mm device fragment, the physician decided to press a portion of the guidewire tip to the vessel wall using a stent.The entire length of the device fragment could not be stented to the vessel wall.The patient remained stable during the procedure.The following day, diagnostic coronary angiography revealed that the lumen of the artery was normal, blood flow was not limited.The patient was transferred to another hospital for additional intervention.Two additional stents were deployed in the circumflex pressing the remainder of the guidewire tip against the vessel wall.Thrombosis then occurred resulting in the death of the patient.

Brand Name
CHOICE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19745390
Report Number2124215-2024-42286
Device Sequence Number6513349
Product Code DQX
UDI-Device Identifier08714729150558
UDI-Public08714729150558
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K143587
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2024
Device Model Number1960
Device Catalogue Number1960
Device Lot Number0029777233
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Initial Report FDA Received Date07/15/2024
Date Device Manufactured07/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown